MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the autopulse platform in the complaint for investigation.A follow-up report will be filed if and when the product is returned and an investigation has been completed.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.According to multiple studies, out-of-hospital cardiac arrest (ohca) is considered one of the leading causes of death in industrialized nations, with a significant number of deaths occurring outside of a hospital setting, making it a major public health concern; this information is supported by research from the cdc, studies on global mortality rates, and data from various cardiac arrest registries.Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.
 
Event or Problem Description
The customer was using the autopulse platform (sn (b)(6)) in a cath lab during pci (percutaneous coronary intervention), while the patient was in cardiac arrest.The customer reported the patient being obese and weighing around 110kg.The first 20 minutes passed without any issues.The battery was changed at this point, but user advisory 02 (compression tracking error) appeared on the screen.Lifeband was set loose, extended, and placed again on the patient's chest.However, after a short period of compressions, the ua02 advisory message reappeared.The crew readjusted the lifeband repeatedly, but this didn't resolve the issue for long.After a while, they decided to stop using autopulse and started manual compressions during the procedure.The patient did not survive.The customer hasn't claimed that the patient's death was related to the alleged device malfunction.After the procedure, the customer changed the lifeband and tested the device, and it worked without an issue.
 
Additional Manufacturer Narrative
Sections d9 and h4 were updated.The reported complaint that the autopulse platform (sn (b)(6) displayed user advisory 02 (compression tracking error) was not confirmed in either the archive data or during functional testing.The autopulse platform functioned appropriately and performed as intended.The archive data review didn't show any ua02 advisory message.The autopulse platform passed the preliminary functional testing without fault or error, and the customer's reported complaint was not replicated.During further testing, the autopulse platform was tested using a large resuscitation test fixture (lrtf) with two fully charged batteries, and the reported ua02 was not reproduced.Following service, the autopulse platform passed all testing criteria.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key24310329
Report Number3010617000-2026-00074
Device Sequence Number12174771
Product Code DRM
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0740-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Patient Weight110 KG